zbMATH — the first resource for mathematics

Compactness and convexity on the space of fuzzy sets. II. (English) Zbl 1065.54001
Let \({\mathcal I}(R^p)\) denote the family of all fuzzy sets \(\widetilde u: \mathbb R^p\to [0,1]\) with the following properties:
1) \(\widetilde u\) is normal, i.e., there exists \(x\in \mathbb R^p\) such that \(\widetilde u(x)= 1\),
2) \(\widetilde u\) is upper semicontinuous;
3) \(\text{supp\,}\widetilde u= \overline{\{x\in \mathbb R^p:\widetilde u(x)> 0\}}\) is compact.
For introducing a topology in \({\mathcal I}(\mathbb R^p)\) the following are required:
(i) \(P(\mathbb R^p)\) denotes the family of non-empty compact substs of the Euclidean space \(\mathbb R^p\) and the space is metrized by the Hausdorff metric \[ d_H(A,B)= \max \Bigl\{\sup_{a\in A} \,\inf_{b\in B}|a- b|,\;\sup_{b\in B}\, \inf_{a\in A}|a- |\Bigr\}, \] where \(|.|\) denotes the Euclidean norm;
(ii) For \(u\in \mathbb R^p\), \(L_\alpha(\widetilde u)= \begin{cases} x:\widetilde u(x)\geq \alpha\;&\text{if }0< \alpha\leq 1,\\ \text{supp\,}\widetilde u\;&\text{if }\alpha= 0,\end{cases}\);
(iii) \(d_\infty(\widetilde u,\widetilde v)= \sup_{0\leq \alpha\leq 1}\,d_H(L_\alpha\widetilde u, L_\alpha\widetilde v)\).
The topology on \({\mathcal I}(\mathbb R^p)\) is given by a metric \(d_s\) which is defined as follows: with \(T\) denoting the class of strictly increasing, continuous mappings of \([0,1]\) onto itself, for \(\widetilde u,\widetilde v\in{\mathcal I}(\mathbb R^p)\), set \(d_s(\widetilde u,\widetilde v)= \text{inf}\{\varepsilon> 0\): there exists \(t\in T\) such that \(\sup_{0\leq\alpha\leq 1}|t_a\alpha- \alpha|\leq \varepsilon\) and \(d_\infty(\widetilde u,t(\widetilde v))\leq \varepsilon\}\), where \(t(\widetilde v)\) denotes the composition of \(\widetilde v\) and \(t\). The author establishes some characterizations of convex and relatively compact subsets of the space \({\mathcal I}(\mathbb R^p)\); the relationship between convergence in the \(d_s\)-metric and the \(d_\infty\)-metric is also investigated.
For part I of the paper see [J. Math. Anal. Appl. 264, 122–132 (2001; Zbl 1002.54005)].

54A40 Fuzzy topology
47H04 Set-valued operators
52A22 Random convex sets and integral geometry (aspects of convex geometry)
53C65 Integral geometry
54C60 Set-valued maps in general topology
46S40 Fuzzy functional analysis
Zbl 1002.54005
Full Text: DOI
[1] Congxin, W.; Ming, M., Embedding problem of fuzzy number spacepart 5, Fuzzy sets and systems, 55, 313-318, (1993)
[2] Daffer, P.Z., On compact convex subsets of D[0,1], Rocky mountain J. math., 11, 501-510, (1981) · Zbl 0484.46028
[3] G. Debreu, Integration of correspondences, Proceedings of the Fifth Berkeley Symposium, Mathematical Statistics and Probability, Vol. 2, 1966, pp. 351-372.
[4] Diamond, P.; Kloeden, P.E., Metric spaces of fuzzy sets, (1994), World Scientific Publishing Singapore, London
[5] J.-X. Fang, H. Huang, Some properties of the level convergence topology on fuzzy number space En, Fuzzy Sets and Systems, 140 (2003) 509-517. · Zbl 1052.54007
[6] Höhle, U.; Sostak, A.P., Axiomatic foundations of fixed-basis fuzzy topology, (), 123-272 · Zbl 0977.54006
[7] Joo, S.Y.; Kim, Y.K., The Skorokhod topology on space of fuzzy numbers, Fuzzy sets and systems, 111, 497-501, (2000) · Zbl 0961.54024
[8] Joo, S.Y.; Kim, Y.K., Topological properties on the space of fuzzy sets, J. math. anal. appl., 246, 576-590, (2000) · Zbl 0986.54012
[9] Kim, Y.K., Compactness and convexity on the space of fuzzy sets, J. math. anal. appl., 264, 122-132, (2001) · Zbl 1002.54005
[10] Wu, J., An embedding theorem for fuzzy numbers on Banach spaces and its applications, Fuzzy sets and systems, 129, 57-63, (2002) · Zbl 1030.46111
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.